Alert archive / Oklahoma / Wind Advisories in 2012

Wind Advisory 10, NWS Norman, OK

March 6, 20125 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Mar 6, 2012, 9:52 PM CST for 5 counties in Oklahoma. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 2012, 9:52 PM CST (03:52 UTC)
Expired
Mar 7, 2012, 5:00 AM CST
In force
7 hr
Issued by
NWS Norman, OK

Counties Ellis County, OK, Harper County, OK, Major County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 101 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2012-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2012-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 418 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3132 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
418 m²/s²
0-3 km storm-relative helicity
499 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

425 
WWUS74 KOUN 070352
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
952 PM CST TUE MAR 6 2012

OKZ004-005-009>011-071100-
/O.NEW.KOUN.WI.Y.0010.120307T0352Z-120307T1100Z/
HARPER-WOODS-ELLIS-WOODWARD-MAJOR-
INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD...
FAIRVIEW
952 PM CST TUE MAR 6 2012

...WIND ADVISORY IN EFFECT UNTIL 5 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM CST WEDNESDAY. 

* TIMING: MOST OF TONIGHT

* WINDS: SOUTH 30 TO 35 MPH...GUSTS TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Mar 6, 8:52 PM CST, 1 hour earlier.

Area forecast discussion, Mar 6, 8:52 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
852 PM CST TUE MAR 6 2012

.DISCUSSION...
WINDS WERE ADJUSTED SLIGHTLY TO REFLECT GUSTS NEAR 40 MPH IN PART
OF NORTHWEST OKLAHOMA. OTHER FORECAST ELEMENTS APPEAR ON TRACK FOR
THE VERY WARM AND WINDY OVERNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  57  66  55  57 /  10  20  40  90
HOBART OK         56  68  46  53 /   0  10  50  70
WICHITA FALLS TX  60  69  62  66 /  10  10  50  70
GAGE OK           55  70  35  37 /  10  10  60  60
PONCA CITY OK     58  68  41  46 /  10  10  70  80
DURANT OK         59  68  62  69 /  10  20  40  90

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

09/26
Hazardous weather outlook, Mar 6, 11:10 AM CST, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1110 AM CST TUE MAR 6 2012

OKZ004>048-050>052-TXZ083>090-071100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1110 AM CST TUE MAR 6 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.

DISCUSSION...
ALTHOUGH LOW LEVEL MOISTURE WILL INCREASE TODAY AND
TONIGHT...INSTABILITY WILL REMAIN LIMITED AND THUNDERSTORMS ARE
UNLIKELY THROUGH TONIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST WEDNESDAY MAR 7.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...5 PERCENT.

OTHER HAZARDOUS WEATHER...
STRONG SOUTH WINDS WILL PREVAIL OVER NORTH TEXAS AND OKLAHOMA TODAY.
SEE THE WIND ADVISORY PRODUCT FOR FURTHER DETAILS. ALTHOUGH HUMIDITY
WILL BE HIGHER THAN THE PAST FEW DAYS...STRONG WINDS AND WARM
TEMPERATURES WILL ELEVATE WILDFIRE POTENTIAL AGAIN TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
SHOWERS AND THUNDERSTORMS ARE LIKELY WEDNESDAY NIGHT INTO THURSDAY
AS A COLD FRONT MOVES SOUTHWARD INTO OKLAHOMA AND NORTH TEXAS. A FEW
STRONG STORMS CAPABLE OF PRODUCING SMALL HAIL ARE POSSIBLE WEDNESDAY
NIGHT. INSTABILITY WILL INCREASE AHEAD OF THE FRONT ON THURSDAY AND
A FEW SEVERE STORMS WILL BE POSSIBLE...MAINLY IN SOUTHERN OKLAHOMA
THURSDAY. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE INTO THE
WEEKEND... HOWEVER SEVERE WEATHER IS EXPECTED TO REMAIN LOW BEYOND
THURSDAY.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
WEDNESDAY.

Nearby

Wind Advisories in Oklahoma, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.